Results 1 to 3 of 3
  1. #1
    Join Date
    Sep 2010
    Posts
    126

    Lowering the Dosage

    Hi all,

    This is just a quick query regarding anybody who has been on (or is currently on) Propranolol and has reduced their dosage.

    I was put on 80mg slow-release, where I took one tablet every twenty-four hours, and remained on them for around nine months. I decided I wanted to gradually cut my dosage and so spoke to the doctor who recommended I take three 10mg tablets every day (once every eight hours). I did this for around two or three months, but three weeks ago I decided to cut the dosage further and so I now only take two a day (once every twelve hours).

    Has anybody been down a similar route and if so, how did it go for you? Not only that, but is it recommended? The doctor seemed fine with me lowering the dosage with a view to quitting entirely, but I'd like to hear other peoples experience. Not that I am second guessing the doctor.

    I don't feel too bad, but whereas I could barely feel my heart beating before, there's mistaking it now. I'm thinking it's just because I haven't heard it beating loudly for nearly a year, so I've gotten used to it.

    It turned out not to be as quick as I had hoped and there's an abundance of numbers in there. Sorry about that.

    Thanks.

  2. #2
    Join Date
    Jun 2011
    Posts
    240

    Re: Lowering the Dosage

    I was on the 80mg slow release years ago and when I was ready to come off them my GP just told me to take the tablet 36 hours apart and then a few days later and that was it. I struggled sleeping for a few nights and had some strange head pains which I am convinced was withdrawing too fast.

    I'm on them again and will try your method of coming off them when I am ready.

    It sounds like you're doing it very carefully so should have no problem with rebound anxiety. I'll keep an eye on your thread for advice for when it's my turn

  3. #3
    Join Date
    Sep 2010
    Posts
    126

    Re: Lowering the Dosage

    Thanks for you reply and I apologize for not replying until now. I've only just noticed it.

    I actually feel fine with the way I've been reducing them. I think going (almost) cold turkey could be one of the worst things you do and it makes sense to do it gradually. My concern was whether I was doing it gradually enough and if it would make my blood pressure spike. The only real thing I've noticed is feeling my heartbeat returning, which can be slightly unnerving when a quickening heartbeat is part of the anxiety symptoms. I just tell myself it's because I've got up quickly or ran up the stairs, so I just let it pass and I'm fine.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Mirtazapine -Coming off Meds & Lowering Dosage
    By tattybear in forum Mirtazapine /Zispin
    Replies: 23
    Last Post: 13-05-13, 12:55
  2. Lowering my Dose
    By MardyBum in forum Citalopram / Celexa
    Replies: 1
    Last Post: 31-05-11, 10:01
  3. lowering dosage of citalopram
    By jen1983 in forum Citalopram / Celexa
    Replies: 1
    Last Post: 22-02-11, 11:17
  4. Lowering Citalopram dose
    By Reggie256 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 26-08-10, 19:56
  5. Lowering Effexor/Venlafaxine Dose - CALLING ALL MEN
    By Phil in forum Effexor / Venlafaxine
    Replies: 1
    Last Post: 06-02-08, 17:54

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •